Constraints on the automorphism group of a curve
Journal de Théorie des Nombres de Bordeaux, Volume 29 (2017) no. 2, pp. 535-548.

For a curve of genus >1 defined over a finite field, we present a sufficient criterion for the non-existence of automorphisms of order a power of a rational prime. We show how this criterion can be used to determine the automorphism group of some modular curves of high genus.

Pour une courbe de genre >1 définie sur un corps fini, nous présentons un critère suffisant pour la non-existence d’automorphismes de l’ordre une puissance d’un nombre premier. Nous montrons comment ce critère peut être utilisé pour déterminer le groupe d’automorphismes de certaines courbes modulaires de genres supérieurs.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.990
Classification: 14G35,  14H37
Keywords: Automorphisms of curves, non-split Cartan modular curves
@article{JTNB_2017__29_2_535_0,
     author = {Josep Gonz\'alez},
     title = {Constraints on the automorphism group of a curve},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {535--548},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {29},
     number = {2},
     year = {2017},
     doi = {10.5802/jtnb.990},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.990/}
}
TY  - JOUR
TI  - Constraints on the automorphism group of a curve
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2017
DA  - 2017///
SP  - 535
EP  - 548
VL  - 29
IS  - 2
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.990/
UR  - https://doi.org/10.5802/jtnb.990
DO  - 10.5802/jtnb.990
LA  - en
ID  - JTNB_2017__29_2_535_0
ER  - 
%0 Journal Article
%T Constraints on the automorphism group of a curve
%J Journal de Théorie des Nombres de Bordeaux
%D 2017
%P 535-548
%V 29
%N 2
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.990
%R 10.5802/jtnb.990
%G en
%F JTNB_2017__29_2_535_0
Josep González. Constraints on the automorphism group of a curve. Journal de Théorie des Nombres de Bordeaux, Volume 29 (2017) no. 2, pp. 535-548. doi : 10.5802/jtnb.990. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.990/

[1] Matthew Baker; Yuji Hasegawa Automorphisms of X 0 * (p), J. Number Theory, Volume 100 (2003) no. 1, pp. 72-87 | Article

[2] Burcu Baran Normalizers of non-split Cartan subgroups, modular curves, and the class number one problem, J. Number Theory, Volume 130 (2010) no. 12, pp. 2753-5772 | Article

[3] Imin Chen The Jacobians of non-split Cartan modular curves, Proc. Lond. Math. Soc., Volume 77 (1998) no. 1, pp. 1-38 | Article

[4] Valerio Dose On the automorphisms of the non-split Cartan modular curves of prime level, Nagoya Math. J., Volume 224 (2016) no. 1, pp. 74-92 | Article

[5] Valerio Dose; Julio Fernández; Josep González; René Schoof The automorphism group of the non-split Cartan modular curve of level 11, J. Algebra, Volume 417 (2014), pp. 95-102 | Article

[6] Josep González Automorphism group of split Cartan modular curves, Bull. Lond. Math. Soc., Volume 48 (2016) no. 4, pp. 628-636 | Article

[7] M.A. Kenku; Fumiyuki Momose Automorphism groups of the modular curves X 0 (N), Compos. Math., Volume 65 (1988) no. 1, pp. 51-80

[8] Qing Liu Algebraic geometry and arithmetic curves, Oxford Graduate Texts in Mathematics, Volume 6, Oxford University Press, 2002, xv+576 pages

[9] Henning Stichtenoth Über die Automorphismengruppe eines algebraischen Funktionenkörpers von Primzahlcharakteristik. I. Eine Abschätzung der Ordnung der Automorphismengruppe, Arch. Math., Volume 24 (1973), pp. 527-544 | Article

Cited by Sources: